?

Log in

bipolarcreate

Why?

« previous entry | next entry »
Sep. 21st, 2008 | 08:46 pm
posted by: mutly in bipolarcreate

Why can't I write? I have the ideas and work through them in my head but when I sit down to write them out I can't. I'm tired, frustrated as hell and I just want to write. To work on the list of story ideas I've collected. To create a world where things turn out in the end, even if it doesn't seem like the main character stands a chance. Writing used to provide an escape. A way to live through my characters and work through the stuff that was in my head, even if it didn't always seem to relate. Writing was my way of getting stuff out and now, I don't know it's gone. Part of me wonders if part of it is the lithium, that it slowed things down too much. I'm not that great of an author but I was getting better. It was like with art, when I had my teacher there to help me through the projects I did a fairly decent job but after she died it hurt to much. So I didn't do it for a long time and now when I try to paint or draw it's okay but nothing like it was when I was younger, and even then it wasn't great.
But writing was more recent. I know the principles. I just can't seem to get the words on the page. I want to pursue photography too, but even with that I don't know if I'll ever be good enough. I don't know how it's possible to have a logical mind but still crave the creativity of my youth. I'm thirty years old but I'm still just an overgrown kid. I still get a kick out of going to the park and playing on the playground. I just want to feel like myself and I honestly don't know who that is anymore.

Link | Leave a comment | Share

Comments {1}

ghostlion

(no subject)

from: ghostlion
date: Sep. 22nd, 2008 10:08 pm (UTC)
Link

Try writing something else, just letting the words out on a page, don't aim for anything specific, just get in the habit of writing a little each day, even if its nonsense. Sometimes freeing oneself from the rigidity of structure you want can help you get back to the desire to write and energy to do so.

It also could be lithium. You may talk to your doctor about your concerns over the meds. No it isn't silly to ask. If anyone thinks so, they're foolish. These meds effect a lot of our brain, and oftentimes in unexpected ways.

I've got many projects started, and a blessed few near completion, so I understand it can be tough. But being tough doesn't mean you get to give up, and stop doing it.

Reply | Thread